MAUDE Adverse Event Report: BARD PERIPHERAL VASCULAR, INC. ULTRACLIP DT BREAST TISSUE MARKER; BREAST LOCALIZATION WIRE

BARD PERIPHERAL VASCULAR, INC. ULTRACLIP DT BREAST TISSUE MARKER; BREAST LOCALIZATION WIRE
Catalog Number 864017D
Medical Device Problem Code Signal Artifact/Noise (1036)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Additional Manufacturer Narrative
Manufacturing review: a complete manufacturing review could not be performed, as the lot number was unknown.Visual/microscopic inspection: as the device was not returned, an inspection could not be performed.Functional/performance evaluation: as the device was not returned, an evaluation could not be performed.Medical records review: as medical records were not provided, a review could not be performed.Image/photo review: no medical images were made available to the manufacturer.Conclusion: the investigation is inconclusive, as the samples were not returned for evaluation and images were not provided for review.Per the reported event details, the biopsy clip was visualized under mri imaging.The current ifu (instructions for use) states, "mr image quality may be compromised if the area of interest is in the exact same area or relatively close to the position of the ultraclip dual trigger breast tissue marker.Therefore, it may be necessary to optimize mr imaging parameters for the presence of this metallic implant." it is possible that procedural issues and/or imaging techniques contributed to the reported event.However, based upon the available information, the definitive root cause is unknown.Labeling review: the current ifu (instructions for use) states: the ultraclip dual trigger breast tissue marker is a sterile, single use device comprised of a disposable introducer, and a metal implantable tissue marker with polyvinyl alcohol (pva).The tissue marker, located inside the distal end of the introducer needle, is made of titanium, inconel 625 or biodur 108 and contains a pva polymer pellet interwoven with the marker to enhance viewing of the marker under ultrasound.Please note this polymer is non-absorbable.Indications for use: the ultraclip dual trigger breast tissue marker is intended for use to attach to soft breast tissue at the surgical site during an open surgical breast biopsy or a percutaneous breast biopsy to radiographically mark the location of the biopsy procedure.Mr conditional information: non-clinical testing has demonstrated that the tissue marker is mr conditional.It can be scanned safely under the following conditions: static magnetic field of 3-tesla or less spatial gradient filed of 720-gauss/cm or less maximum mr system reported whole-body-averaged specific absorption rate (sar) of 3-w/kg for 15 minutes of scanning.Mr image quality may be compromised if the area of interest is in the exact same area or relatively close to the position of the ultraclip dual trigger breast tissue marker.Therefore, it may be necessary to optimize mr imaging parameters for the presence of this metallic implant the information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.
 
Event or Problem Description
It was reported that post tissue marker placement under mri imaging, there allegedly was a blooming artifact.There was no reported patient injury.

Brand Name
ULTRACLIP DT BREAST TISSUE MARKER
Common Device Name
BREAST LOCALIZATION WIRE
Manufacturer (Section D)
BARD PERIPHERAL VASCULAR, INC.
1625 w 3rd st.
tempe AZ 85281
MDR Report Key6198723
Report Number2020394-2016-01194
Device Sequence Number185497
Product Code NEU
UDI-Device Identifier00801741032257
UDI-Public(01)00801741032257
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
K090547
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 11/30/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number864017D
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/30/2016
Initial Report FDA Received Date12/22/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1